Match!

Cranberry supplementation as a cause of major intraoperative bleeding during vascular surgery due to aspirin-like platelet inhibition.

Published on May 7, 2020in Blood Coagulation & Fibrinolysis1.12
· DOI :10.1097/MBC.0000000000000912
Morgan K. Moroi2
Estimated H-index: 2
,
Justin Loloi1
Estimated H-index: 1
+ 0 AuthorsNatthapol Songdej
Abstract
: : We report severe excessive bleeding at initiation of vascular surgery in a 74-year-old woman with thoracoabdominal aortic aneurysm undergoing thoracic endovascular aortic repair. After extensive workup, bleeding cause was determined to be an aspirin-like effect from supplemental cranberry intake. After asking the patient to stop cranberry consumption, the aspirin-like effect ceased, and the patient underwent successful thoracic endovascular aortic repair. Cranberry consumption may create an aspirin-like effect that increases risk of bleeding. Providers should be aware of potential adverse effects of cranberries on platelet function and consider inquiring about supplement use in the perioperative period.
  • References (0)
  • Citations (0)
📖 Papers frequently viewed together
12 Citations
5 Citations
19 Citations
78% of Scinapse members use related papers. After signing in, all features are FREE.
References0
Newest
Cited By0
Newest